Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 11, NWS Morristown, TN

February 20, 20088 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 20, 2008, 7:18 AM EST for 8 counties in Tennessee. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2008, 7:18 AM EST (12:18 UTC)
Expired
Feb 20, 2008, 7:00 PM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1912 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 201218
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
718 AM EST WED FEB 20 2008

...WEST WINDS INCREASE AHEAD OF COLD FRONT TODAY...

.A COLD FRONT WILL MOVE SOUTHEAST ACROSS SOUTHWEST VIRGINIA AND
EAST TENNESSEE TODAY. WEST TO SOUTHWEST WINDS WILL REACH THERE
STRONGEST LATE THIS MORNING AND EARLY THIS AFTERNOON.

TNZ018-040-041-043-045-047-071>074-087-202030-
/O.NEW.KMRX.WI.Y.0011.080220T1218Z-080221T0000Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-
NORTH SEVIER-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...COKER CREEK
718 AM EST WED FEB 20 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 55 MPH
THIS MORNING AND AFTERNOON DECREASING AS THEY SHIFT TO THE
NORTHWEST BEHIND A COLD FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>039-042-044-046-067>070-VAZ001-002-005-006-008-
202030-
/O.NEW.KMRX.LW.Y.0007.080220T1500Z-080220T2300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
718 AM EST WED FEB 20 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER
GUSTS LATE THIS MORNING AND AFTERNOON.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TD
3 follow-up statements
000 
WWUS74 KMRX 201234
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 AM EST WED FEB 20 2008

...WEST WINDS INCREASE AHEAD OF COLD FRONT TODAY...

.A COLD FRONT WILL MOVE SOUTHEAST ACROSS SOUTHWEST VIRGINIA AND
EAST TENNESSEE TODAY. WEST TO SOUTHWEST WINDS WILL REACH THERE
STRONGEST LATE THIS MORNING AND EARLY THIS AFTERNOON.

TNZ040-071-073-202100-
/O.CAN.KMRX.WI.Y.0011.000000T0000Z-080221T0000Z/
/O.EXA.KMRX.LW.Y.0007.080220T1500Z-080220T2300Z/
NORTHWEST COCKE-NW BLOUNT-NORTH SEVIER-
INCLUDING THE CITIES OF...NEWPORT...MARYVILLE...SEVIERVILLE
734 AM EST WED FEB 20 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE
WIND ADVISORY HAS BEEN CANCELLED. 

WEST TO SOUTHWEST WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 40 MPH
THIS MORNING AND AFTERNOON DECREASING AS THEY SHIFT TO THE
NORTHWEST BEHIND A COLD FRONT.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TNZ018-041-043-045-047-072-074-087-202100-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-080221T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
734 AM EST WED FEB 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 55 MPH
THIS MORNING AND AFTERNOON DECREASING AS THEY SHIFT TO THE
NORTHWEST BEHIND A COLD FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>039-042-044-046-067>070-VAZ001-002-005-006-008-
202100-
/O.CON.KMRX.LW.Y.0007.080220T1500Z-080220T2300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
734 AM EST WED FEB 20 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER
GUSTS LATE THIS MORNING AND AFTERNOON.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TD
000 
WWUS74 KMRX 201412
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
912 AM EST WED FEB 20 2008

...WEST WINDS INCREASE AHEAD OF COLD FRONT TODAY...

.A COLD FRONT WILL MOVE SOUTHEAST ACROSS SOUTHWEST VIRGINIA AND
EAST TENNESSEE TODAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO 15
TO 30 MPH WITH GUSTS UP TO 50 MPH ACROSS THE HIGHER ELEVATIONS.

TNZ018-041-043-045-047-072-074-087-202215-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-080221T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
912 AM EST WED FEB 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 55 MPH
TODAY DECREASING LATE THIS AFTERNOON AND BECOMING NORTHWEST 10 TO
20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-006-008-
202215-
/O.CON.KMRX.LW.Y.0007.080220T1500Z-080220T2300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
912 AM EST WED FEB 20 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH HIGHER
GUSTS LATE THIS MORNING AND AFTERNOON.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

DH
000 
WWUS74 KMRX 202021
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EST WED FEB 20 2008

...WEST WINDS INCREASE AHEAD OF COLD FRONT TODAY...

.A COLD FRONT WILL MOVE SOUTHEAST ACROSS SOUTHWEST VIRGINIA AND
EAST TENNESSEE TODAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO
15 TO 30 MPH WITH GUSTS UP TO 50 MPH ACROSS THE HIGHER
ELEVATIONS. THE WINDS WILL SHIFT TO THE NORTHWEST AND GRADUALLY
DIMINISH THIS EVENING.

TNZ018-041-043-045-047-072-074-087-210000-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-080221T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
321 PM EST WED FEB 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 55 MPH
LATE THIS AFTERNOON AND AND EARLY EVENING...BEFORE SHIFTING TO THE
NORTHWEST AND DECREASING TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-006-008-
202300-
/O.CON.KMRX.LW.Y.0007.000000T0000Z-080220T2300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
321 PM EST WED FEB 20 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS
UP TO 40 MPH AT TIMES...FROM LATE THIS AFTERNOON JUST INTO THE
EARLY EVENING HOURS. THESE BRISK WINDS WILL BECOME NORTHWEST AND
DECREASE TO 10 TO 20 MPH BEFORE MID EVENING.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:24 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 20, 4:24 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 AM EST WED FEB 20 2008

.SHORT TERM...(TODAY AND TONIGHT)...HIGH PRESSURE IS BASICALLY IN
CONTROL OF THE FORECAST AREA EARLY THIS MORNING WITH LOWER PRESSURE
ACROSS THE LOWER OHIO VALLEY AS A WEAK SYSTEM MOVES EAST TOWARD THE
CENTRAL APPALACHIANS TODAY. A MID CLOUD DEXK HAD SPREAD ACROSS THE
CENTRAL AND NORTHERN SECTIONS ALREADY AND WAS HELPING TO HOLD
TEMPERATURES UP A FEW DEGREES MOSTLY IN THE UPPER 20S TO MID 30S.
THE AIRMASS WAS STILL FAIRLY DRY WITH READINGS IN THE MIDDLE TEENS
TO MID 20S. SOUTHWEST WINDS WERE PICKING UP ALREADY IN THE HIGHER
ELEVATIONS AND AS THE WEAK SYSTEM MOVES BY MAINLY TO THE NORTH...WEST
TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS.
WINDS MAY INCREASE ENOUGH FOR A WIND ADVISORY SO WILL HAVE TO
MONITOR WINDS CLOSELY NEXT FEW HOURS AS 850 MB WINDS ARE AROUND 50
TO 55 KNOTS THIS MORNING AND EARLY AFTERNOON. BEST CHANCE OF RAIN
AND SNOW WILL BE SW VA AND NE TN TODAY DECREASING THIS EVENING. THE
WINDS WILL HELP TEMPERATURES WARM ABOVE FREEZING MOST PLACES BY
LATE MORNING WITH HIGHS MOSTLY 50S SOUTH AND 40S NE TN AND SW VA
AND MOUNTAINS. NO SIGNIFICANT ACCUMULATION EXPECTED. TONIGHT SYSTEM
MOVES EAST WITH SOME POSSIBLE UPSLOPE CREATING A LITTLE SNOW AND
PARTILA CLEARING BEFORE NEXT STRONGER SYSTEM MOVES IN. TEMPERATURES
TONIGHT SHOULD BE NEAR TO ABOVE FREEZING SOUTH BUT NEAR 20 TO MID
20S EXTREME NORTHEAST AND HIGHER MOUNTAINS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)...LOW CONFIDENCE FORECAST.
FLAT LOW AMPLITUDE PATTERN WILL LIKELY RESULT IN TIMING PROBLEMS
THROUGH THE EXTENDED. NO MAJOR STORMS EXPECTED BUT CRITICAL
THICKNESS NUMBERS FOR PRECIP TYPE WAVER BACK AND FORTH AND COULD
CAUSE MINOR MIXED PCPN PROBLEMS. SURFACE HIGH PRESSURE NORTH OF
AREA SLIDES SE ON THURSDAY AS WARM FRONT WORKS NE INTO THE AREA.
ISENTROPIC LIFT WILL GRADUALLY BRING LIGHT PCPN INTO THE REGION
STARTING THU MORNING. PCPN TYPE SHOULD EVOLVE FROM SNOW THROUGH MIX
TO ALL RAIN BY THU AFTN. UPPER FLOW BECOMES MORE SWRLY AND
INCREASES BY FRI AS SHORT WAVE APPROACHES FROM THE NW. MIXED PCPN
REMAINS A THREAT FRI NIGHT ACROSS NE AREAS WHILE SOUTHERN AREAS MAY
SEE DEEPER CONVECTION MOVE INTO THE AREA FRI MORN AS LOW PRESSURE
DEVELOPS JUST S OF MRX CWA. DEEPER PCPN REMAINS SE OF AREA BUT WEAK
SHORT WAVE KEEPS CHANCES ALIVE THROUGH EARLY SAT. HIGH PRESSURE
BUILDS IN BRIEFLY SAT NGT. A WEAK LOW MOVES INTO THE AREA ON SUN.
WILL TRY TO STAY DRY WITH THIS SYSTEM UNTIL WRAP AROUND PCPN KICKS
IN SUNDAY NGT. ANOTHER FAST MOVING FRONT IS PROGGED FOR TUESDAY.
STAYED ON THE COOL SIDE OF TEMP GUIDANCE THROUGH PERIOD. &&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  60  36  46  43  54 /  10  10  80  90  80
KNOXVILLE AIRPORT, TN    57  32  42  39  52 /  20  10  70  70  60
OAK RIDGE, TN            54  30  41  38  51 /  20  10  70  70  60
TRI CITIES AIRPORT, TN   48  26  39  34  48 /  30  20  50  70  60
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD/SON
Hazardous weather outlook, Feb 20, 5:38 AM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
538 AM EST WED FEB 20 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-211100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
538 AM EST WED FEB 20 2008 /438 AM CST WED FEB 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MOISTURE OVERRUNNING A WARM FRONT WILL BRING MIXED WINTER
PRECIPITATION THURSDAY MORNING. SNOW...SLEET AND FREEZING RAIN
IS POSSIBLE IN AREAS OF NORTHEAST TENNESSEE NORTH OF INTERSTATE 40
AND ACROSS SOUTHWEST VIRGINIA WITH THE POTENTIAL FOR ICING PROBLEMS
BEFORE TEMPERATURES WARM ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TD

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:18 AM ESTLake Wind AdvisoryMRXAnderson, Blount, Campbell, Carter, Claiborne, Cocke and 15 more11 hr

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.